Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 224, NWS Birmingham, AL

April 3, 2000Montgomery County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Apr 3, 2000, 3:59 PM CDT for Montgomery County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2000, 3:59 PM CDT (20:59 UTC)
Expired
Apr 3, 2000, 4:45 PM CDT
In force
46 min
Issued by
NWS Birmingham, AL
Area
Whole counties

County Montgomery County, AL

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 3:15 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

826 
WUUS54 KBMX 032059
SVRBHM
ALC101-032145-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
359 PM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A...

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 445 PM CDT.

* AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 26 MILES SOUTHWEST OF MONTGOMERY...MOVING
  NORTHEAST AT 45 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  MONTGOMERY.

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...TORNADOES CAN DEVELOP
SUDDENLY FROM SEVERE THUNDERSTORMS.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 3:34 PM CDT, 25 minutes earlier.

Area forecast discussion, Apr 3, 3:34 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
300 PM CDT MON APR 03 2000

HAVE NO TIME TO TALK. TOR WATCH FOR EASTERN HALF OF
AREA THROUGH 8 PM. WILL CONTINUE FFA UNTIL MIDNIGHT FOR ADDITIONAL
POSSIBLE HEAVY RAIN PRECEDING FRONT. BRIEF COOL DOWN STILL EXPECTED
TUE DURING THE DAY AND POSSIBLE FREEZE WED MORNING. QUICK WARMUP
AFTER TROUGH EXITS TO THE EAST BY WED AND THU.

PRELIM NUMBERS...
HSV EU 044/051 030/068 045 757-0
BHM EU 045/056 031/070 046 757-0
MGM EU 053/060 033/070 046 757-0=

.BHM....FLASH FLOOD WATCH IN EFFECT THROUGH MIDNIGHT...ALZ001>027-
030>032-034.

75

In the hours before

Special weather statement, Apr 3, 2:14 PM CDT, 1 hour 45 minutes before
ALZ001>005-007-011>016-022-023-030>032-032100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT MON APR 3 2000

THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM TORNADO WATCH NUMBER
155...LIMESTONE...LAUDERDALE...COLBERT...FRANKLIN...LAWRENCE...
MORGAN...MARION...WINSTON...CULLMAN...LAMAR...FAYETTE...WALKER...
PICKENS...TUSCALOOSA...SUMTER...GREENE...AND HALE. ADDITIONAL
THUNDERSTORMS ARE POSSIBLE THROUGH THE EVENING HOURS AS A COLD FRONT
MOVES ACROSS ALABAMA. THESE THUNDERSTORMS ARE NOT EXPECTED TO REACH
SEVERE LIMITS AT THIS TIME.
Special weather statement, Apr 3, 2:54 PM CDT, 1 hour 5 minutes before
ALZ001>038-040>050-041430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
254 PM CDT MON APR 03 2000

...FLASH FLOOD WATCH FOR NORTH AND CENTRAL ALABAMA WILL BE EXTENDED
   UNTIL MIDNIGHT TONIGHT...
...SEVERE THUNDERSTORM AND TORNADO THREAT CONTINUES FOR EAST AND
CENTRAL ALABAMA UNTIL THIS EVENING...

AT 230 PM...A LINE OF STRONG AND LOCALLY SEVERE THUNDERSTORMS WAS
APPROACHING FORT PAYNE...ANNISTON AND MONTGOMERY.  A TORNADO WATCH
REMAINED IN EFFECT FOR COUNTIES ALONG AND EAST OF THE LINE.  THESE
STORMS WILL MOVE EAST INTO GEORGIA LATE THIS AFTERNOON AND THIS
EVENING.

A COLD FRONT ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI IS
FORECAST TO MOVE SOUTHEAST THROUGH ALABAMA TONIGHT.  ADDITIONAL
THUNDERSTORMS MAY DEVELOP AHEAD OF THIS FRONT.  WHILE NOT EXPECTED
TO BE AS STRONG AS THOSE OF THIS AFTERNOON...A FEW STORMS COULD
PRODUCE HAIL.  ANY ADDITIONAL HEAVY RAINFALL IS LIKELY TO BE
LOCALIZED. HOWEVER RAINS MAY BE SUFFICIENT TO RENEW OR WORSEN
FLOODING OF LOW AREAS AND SMALL STREAMS OVER THE NORTHERN HALF OF
ALABAMA UNTIL MIDNIGHT.

CLEARING COOLER AND BREEZY WEATHER IS FORECAST FOR TUESDAY.

NNNN
Local storm report, Apr 3, 3:08 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
308 PM CDT MON APR 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

2100 PM    MOODY                     AL   WIND DAMAGE
04/02/00   ST.CLAIR                       TREES DOWN AT THE I-20
                                          MILE MARKER 147-148

1235 AM    PIEDMONT                  AL   TORNADO
04/03/00   CALHOUN                        TOUCHED DOWN IN VIGO AREA
                                          4 TRAILER HOMES AND 2
                                          FRAME HOMES COMPLETELY
                                          DESTROYED

1100 AM    PICKERSVILLE              AL   WIND DAMAGE
04/03/00   PICKENS                        TREES DOWN.

1118 AM    STANSVILLE                AL   WIND DAMAGE
04/03/00   PICKENS                        TREES DOWN.

1150 AM    BROWNVILLE                AL   1.00 INCH HAIL
04/03/00   TUSCALOOSA

1203 PM    MOULTON                   AL   FLOOD
04/03/00   LAWRENCE                       EXTENSIVE FLOODING
                                          REPORTED IN MOULTON.

1205 PM    BROOKWOOD                 AL   WIND DAMAGE
04/03/00   TUSCALOOSA                     NUMEROUS TEES AND POWER
                                          LINES BLOWN DOWN BY
                                          THUNDERSTORM WINDS.

1230 PM    10 SW FLINT CITY          AL   WIND DAMAGE
04/03/00   MORGAN                         SEVRAL TREES DOWN.

1255 PM    GREENSBORO                AL   TORNADO
04/03/00   HALE                           POSSIBLE TORNADO NEAR
                                          GREENSBORO ON HWY 25.

1255 PM    BESSEMER                  AL   1.00 INCH HAIL
04/03/00   JEFFERSON

105 PM    MIDFIELD                  AL   1.00 INCH HAIL
04/03/00   JEFFERSON

105 PM    HUEYTOWN                  AL   WIND DAMAGE
04/03/00   JEFFERSON                      TREES BLOWN DOWN.

113 PM    PRICEVILLE                AL   WIND DAMAGE
04/03/00   MORGAN                         HOME DAMAGED BY
                                          THUNDERSTORM WINDS.

113 PM    PRICEVILLE                AL   WIND DAMAGE
04/03/00   MORGAN                         ROOF BLOWN OFF A RESIDENCE
                                          IN PRICEVILLE.

116 PM    GARDENDALE                AL   WIND DAMAGE 04/03/00
JEFFERSON                                 TREES DOWN.

126 PM    HOOVER                    AL   FLOOD
04/03/00   JEFFERSON                      STREET FLOODING IN HOOVER.

125 PM    MOUNTAIN BROOK            AL   WIND DAMAGE
04/03/00   JEFFERSON                      EXTENSIVE STRUCTURAL
                                          DAMAGE TO MANY HOMES AND
                                          AT ALABAMA WATER WORKS
                                          PLANT IN MOUNTAIN BROOK.

134 PM    VESTAVIA HILLS            AL   FLOOD
04/03/00   JEFFERSON                      FLOODING AT VALLEYDALE
                                          ROAD AND I-65.

145 PM    PELHAM                    AL   1.75 INCH HAIL
04/03/00   SHELBY                         ON HIGHWAY 11.

145 PM    VESTAVIA HILLS            AL   WIND DAMAGE
04/03/00   JEFFERSON                      TREES AND POWER LINES
                                          BLOWN DOWN BY THUNDERSTORM
                                          WINDS.

130 PM    BLOUNTSVILLE              AL   WIND DAMAGE
04/03/00   BLOUNT                         TREES DOWN.

130 PM    ONEONTA                   AL   WIND DAMAGE
04/03/00   BLOUNT                         TREES DOWN.

158 PM    POOLS CROSS ROADS         AL   WIND DAMAGE
04/03/00   CHILTON                       225 PM    MARBLE VALLEY             AL   1.25 INCH HAIL
04/03/00   COOSA

205 PM    JEMISON                   AL   WIND DAMAGE
04/03/00   CHILTON                        STRUCTURAL DAMAGE TO HOMES
                                          AND BUSINESS IN JEMISON
                                          AT HWY 71. TREES FELL ON
                                          VEHICLES.

225 PM    THORSBY                   AL   WIND DAMAGE
04/03/00   CHILTON                        FACTORY SUFFERED ROOF
                                          DAMAGE.

240 PM    OHATCHEE                  AL   WIND DAMAGE
04/03/00   CALHOUN                       245 PM    SELMA                     AL   WIND DAMAGE
04/03/00   DALLAS                         TREES AND POWER LINES DOWN
                                          SOUTH OF SELMA.
                                          SOUTHLAND MOORE COMPANY
                                          REPORTS WIND SPEEDS
                                          AT 71 MPH. ROOF BLOWN
                                          OFF SOUTHLAND MOORES
                                          BUILDING.

GM
Local storm report, Apr 3, 3:56 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM,AL
308 PM CDT MON APR 3 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

2100 PM    MOODY                     AL   WIND DAMAGE
04/02/00   ST.CLAIR                       TREES DOWN AT THE I-20
                                          MILE MARKER #147-148

1235 AM    PIEDMONT                  AL   TORNADO
04/03/00   CALHOUN                        TOUCHED DOWN IN VIGO AREA
                                          4 TRAILER HOMES AND 2
                                          FRAME HOMES COMPLETELY
                                          DESTROYED

1100 AM    PICKERSVILLE              AL   WIND DAMAGE
04/03/00   PICKENS                        TREES DOWN.

1118 AM    STANSVILLE                AL   WIND DAMAGE
04/03/00   PICKENS                        TREES DOWN.

1150 AM    BROWNVILLE                AL   1.00 INCH HAIL
04/03/00   TUSCALOOSA

1203 PM    MOULTON                   AL   FLOOD
04/03/00   LAWRENCE                       EXTENSIVE FLOODING
                                          REPORTED IN MOULTON.

1205 PM    BROOKWOOD                 AL   WIND DAMAGE
04/03/00   TUSCALOOSA                     NUMEROUS TEES AND POWER
                                          LINES BLOWN DOWN BY
                                          THUNDERSTORM WINDS.

1230 PM    10 SW FLINT CITY          AL   WIND DAMAGE
04/03/00   MORGAN                         SEVRAL TREES DOWN.

1255 PM    GREENSBORO                AL   TORNADO
04/03/00   HALE                           POSSIBLE TORNADO NEAR
                                          GREENSBORO ON HWY 25.

1255 PM    BESSEMER                  AL   1.00 INCH HAIL
04/03/00   JEFFERSON

105 PM    MIDFIELD                  AL   1.00 INCH HAIL
04/03/00   JEFFERSON

105 PM    HUEYTOWN                  AL   WIND DAMAGE
04/03/00   JEFFERSON                      TREES BLOWN DOWN.

113 PM    PRICEVILLE                AL   WIND DAMAGE
04/03/00   MORGAN                         HOME DAMAGED BY
                                          THUNDERSTORM WINDS.

113 PM    PRICEVILLE                AL   WIND DAMAGE
04/03/00   MORGAN                         ROOF BLOWN OFF A RESIDENCE
                                          IN PRICEVILLE.

116 PM    GARDENDALE                AL   WIND DAMAGE 04/03/00
JEFFERSON                                 TREES DOWN.

126 PM    HOOVER                    AL   FLOOD
04/03/00   JEFFERSON                      STREET FLOODING IN HOOVER.

125 PM    MOUNTAIN BROOK            AL   WIND DAMAGE
04/03/00   JEFFERSON                      EXTENSIVE STRUCTURAL
                                          DAMAGE TO MANY HOMES AND
                                          AT ALABAMA WATER WORKS
                                          PLANT IN MOUNTAIN BROOK.

134 PM    VESTAVIA HILLS            AL   FLOOD
04/03/00   JEFFERSON                      FLOODING AT VALLEYDALE
                                          ROAD AND I-65.

145 PM    PELHAM                    AL   1.75 INCH HAIL
04/03/00   SHELBY                         ON HIGHWAY 11.

145 PM    VESTAVIA HILLS            AL   WIND DAMAGE
04/03/00   JEFFERSON                      TREES AND POWER LINES
                                          BLOWN DOWN BY THUNDERSTORM
                                          WINDS.

130 PM    BLOUNTSVILLE              AL   WIND DAMAGE
04/03/00   BLOUNT                         TREES DOWN.

130 PM    ONEONTA                   AL   WIND DAMAGE
04/03/00   BLOUNT                         TREES DOWN.

158 PM    POOLS CROSS ROADS         AL   WIND DAMAGE
04/03/00   CHILTON                       225 PM    MARBLE VALLEY             AL   1.25 INCH HAIL
04/03/00   COOSA

205 PM    JEMISON                   AL   WIND DAMAGE
04/03/00   CHILTON                        STRUCTURAL DAMAGE TO HOMES
                                          AND BUSINESS IN JEMISON
                                          AT HWY 71. TREES FELL ON
                                          VEHICLES.

225 PM    THORSBY                   AL   WIND DAMAGE
04/03/00   CHILTON                        FACTORY SUFFERED ROOF
                                          DAMAGE.

240 PM    OHATCHEE                  AL   WIND DAMAGE
04/03/00   CALHOUN                       245 PM    SELMA                     AL   WIND DAMAGE
04/03/00   DALLAS                         TREES AND POWER LINES DOWN
                                          SOUTH OF SELMA.
                                          SOUTHLAND MOORE COMPANY
                                          REPORTS WIND SPEEDS
                                          AT 71 MPH. ROOF BLOWN
                                          OFF SOUTHLAND MOORE'S
                                          BUILDING.

GM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:06 PM CDTTornado WarningBMXElmore, Macon54 min
Apr 2, 7:13 PM CDTTornado WarningBMXMontgomery17 min
Apr 2, 7:16 PM CDTTornado WarningBMXGreene, Pickens, Sumter59 min
Apr 2, 7:26 PM CDTTornado WarningBMXTallapoosa64 min
Apr 2, 8:12 PM CDTSevere Thunderstorm WarningBMXEtowah, St. Clair48 min
Apr 2, 8:27 PM CDTSevere Thunderstorm WarningBMXShelby48 min
Apr 2, 8:53 PM CDTSevere Thunderstorm WarningBMXSt. Clair37 min
Apr 2, 9:20 PM CDTSevere Thunderstorm WarningBMXCalhoun, Talladega40 min
Apr 2, 9:29 PM CDTSevere Thunderstorm WarningBMXTuscaloosa46 min
Apr 2, 9:34 PM CDTSevere Thunderstorm WarningBMXJefferson56 min
Apr 2, 9:44 PM CDTTornado WarningBMXJefferson46 min
Apr 2, 10:13 PM CDTTornado WarningBMXSt. Clair62 min
Apr 2, 10:48 PM CDTSevere Thunderstorm WarningBMXCherokee27 min
Apr 2, 11:41 PM CDTSevere Thunderstorm WarningBMXChilton34 min
Apr 2, 11:47 PM CDTSevere Thunderstorm WarningBMXCalhoun43 min
Apr 3, 12:04 AM CDTSevere Thunderstorm WarningBMXClay, Cleburne41 min
Apr 3, 12:18 AM CDTTornado WarningBMXCalhoun27 min
Apr 3, 12:21 AM CDTTornado WarningBMXCherokee29 min
Apr 3, 12:31 AM CDTSevere Thunderstorm WarningBMXCoosa, Tallapoosa44 min
Apr 3, 12:41 AM CDTSevere Thunderstorm WarningBMXClay, Randolph39 min
Apr 3, 10:46 AM CDTSevere Thunderstorm WarningBMXPickens44 min
Apr 3, 11:05 AM CDTSevere Thunderstorm WarningBMXGreene, Sumter40 min
Apr 3, 11:23 AM CDTSevere Thunderstorm WarningBMXTuscaloosa52 min
Apr 3, 11:31 AM CDTTornado WarningBMXLawrence, Winston29 min
Apr 3, 11:42 AM CDTTornado WarningBMXTuscaloosa33 min
Apr 3, 11:43 AM CDTTornado WarningBMXFayette, Walker47 min
Apr 3, 11:53 AM CDTTornado WarningBMXMorgan52 min
Apr 3, 12:11 PM CDTTornado WarningBMXTuscaloosa34 min
Apr 3, 12:13 PM CDTTornado WarningBMXWinston32 min
Apr 3, 12:29 PM CDTTornado WarningBMXJefferson61 min
Apr 3, 12:31 PM CDTTornado WarningBMXWalker44 min
Apr 3, 12:32 PM CDTTornado WarningBMXMadison43 min
Apr 3, 12:36 PM CDTTornado WarningBMXHale, Perry39 min
Apr 3, 12:41 PM CDTSevere Thunderstorm WarningBMXBibb34 min
Apr 3, 12:48 PM CDTTornado WarningBMXBlount, Cullman57 min
Apr 3, 1:01 PM CDTTornado WarningBMXShelby44 min
Apr 3, 1:10 PM CDTTornado WarningBMXPerry50 min
Apr 3, 1:17 PM CDTTornado WarningBMXBibb28 min
Apr 3, 1:23 PM CDTTornado WarningBMXSt. Clair67 min
Apr 3, 1:30 PM CDTTornado WarningBMXChilton45 min
Apr 3, 1:40 PM CDTTornado WarningBMXShelby35 min
Apr 3, 1:54 PM CDTSevere Thunderstorm WarningBMXEtowah36 min
Apr 3, 1:57 PM CDTTornado WarningBMXCalhoun48 min
Apr 3, 2:06 PM CDTTornado WarningBMXCoosa39 min
Apr 3, 2:14 PM CDTSevere Thunderstorm WarningBMXTalladega46 min
Apr 3, 2:22 PM CDTTornado WarningBMXTalladega23 min
Apr 3, 2:27 PM CDTTornado WarningBMXAutauga, Dallas33 min
Apr 3, 2:34 PM CDTTornado WarningBMXCherokee, Etowah41 min
Apr 3, 2:38 PM CDTTornado WarningBMXDeKalb52 min
Apr 3, 2:47 PM CDTSevere Thunderstorm WarningBMXTalladega28 min
Apr 3, 2:57 PM CDTTornado WarningBMXAutauga33 min
Apr 3, 3:03 PM CDTSevere Thunderstorm WarningBMXCalhoun, Cleburne42 min
Apr 3, 3:17 PM CDTSevere Thunderstorm WarningBMXClay43 min
Apr 3, 3:39 PM CDTSevere Thunderstorm WarningBMXElmore51 min
Apr 3, 3:43 PM CDTSevere Thunderstorm WarningBMXCoosa32 min
Apr 3, 3:45 PM CDTSevere Thunderstorm WarningBMXLowndes30 min
Apr 3, 3:48 PM CDTTornado WarningBMXCoosa, Tallapoosa42 min
Apr 3, 4:25 PM CDTSevere Thunderstorm WarningBMXRandolph50 min
Apr 3, 4:29 PM CDTSevere Thunderstorm WarningBMXElmore, Macon, Tallapoosa61 min
Apr 3, 5:53 PM CDTSevere Thunderstorm WarningBMXLee, Macon52 min
Apr 3, 6:38 PM CDTTornado WarningBMXRussell37 min
Apr 3, 6:44 PM CDTSevere Thunderstorm WarningBMXLee16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.